I’ve recently been diagnosed with PTSD and the depression/generalized anxiety that accompanies it. I’ve been on Zoloft for about a week and I’m experiencing mild side effects already. I had some nausea, some difficulty concentrating and feeling both antsy (difficult sitting still, slight tremors) and “spacey”. I also definitely see a decrease in libido. My friends have said I seem “worse” but they also didn’t know about my depression before I started medication, so it could just be them noticing the depression that was there before now that it’s been pointed out to them. Everything is very manageable right now, but I’m wondering if these symptoms will become more intense as I continue to take the Zoloft or if this is as bad as it will get until they start to subside.
Do initial Zoloft/sertraline symptoms get worse before the getting better?
- 2 Jun 2018 by mental_anonymous
- 10 June 2021
- zoloft, depression, post traumatic stress disorder, anxiety, generalized anxiety disorder, sertraline, major depressive disorder, side effect, symptom, diagnosis
Hi, there! I think this excerpt from the literature will answer your question and it's good news!
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
Also, be aware that it may take some weeks before you feel the full benefits of your medication.
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood and lack of interest in activities may need up to 6-8 weeks to fully improve."
Best regards and best of luck! Any time you have any questions or concerns feel free to post again. An update on your progress would be nice too!
I'm on it but it's been on and off in helping for me it's barely doing that much now
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.